Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 2, 2016, 4:39 AM EDT for Lake County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2016, 4:39 AM EDT (08:39 UTC)
- Expired
- Sep 2, 2016, 5:30 AM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 128 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
244
WWUS82 KMLB 020839
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 AM EDT FRI SEP 2 2016
FLZ041-044-045-141-144-020930-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-COASTAL VOLUSIA COUNTY FL-
439 AM EDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 530 AM EDT...
AT 434 AM EDT...DOPPLER RADAR WAS TRACKING SHOWERS AND THUNDERSTORMS
MOVING NORTHEAST AT 50 MPH INTO LAKE COUNTY AND NORTHWEST VOLUSIA
COUNTY FROM THE WEST.
WIND GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE WITH THE HEAVIER SHOWERS
AND ISOLATED LIGHTNING STORMS.
LOCATIONS IMPACTED INCLUDE...
GROVELAND...LEESBURG...EUSTIS...PAISLEY...DELAND AND PIERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING...AND MAY LEAD TO LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2896 8195 2896 8166 2928 8164 2932 8168
2940 8142 2926 8142 2927 8115 2887 8137
2883 8142 2879 8141 2835 8165 2835 8179
2836 8179 2835 8196
TIME...MOT...LOC 0834Z 237DEG 43KT 2871 8196
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 2, 4:10 AM EDT, 29 minutes earlier.
Area forecast discussion, Sep 2, 4:10 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
410 AM EDT FRI SEP 2 2016
.DISCUSSION...
...High Rain Chances Orlando/Canaveral North Today With Gusty
Winds Too...
...Tropical Storm Warning in Effect for Coastal Waters of Volusia
County...
Today...
Hermine will be just north of the Georgia/Florida line at 12z and
accelerating to the northeast. A high moisture band will trail
back into the local area with the greatest amounts over the north
half, where the GFS still shows strong 925mb winds of 40-45 knots.
A band of convection will be ongoing with strong wind gusts possible
starting off the morning across north/central sections. Low-mid
level flow will veer to the southwest during the afternoon and be
nearly parallel to the convective band, so with some diurnal
instability enhancement, training echoes may set up a heavy rain
threat as convection back builds with time. However, the GFS does
not generate very much precip across east central Florida, and
the HRRR concentrates precip in the weakening convective band with
very little afternoon convection. The ECMWF keeps the higher
amounts near the west coast, which is often the case with this
kind of setup. Therefore, once the morning rainband diminishes,
east central Florida may be stabilized/clouded over during the
afternoon so excessive rainfall chances look low.
Will continue likely PoPs across the north. MOS PoPs in far
southeast sections are very low, around 10 percent as peripheral
subsidence associated with Hermine is already affecting that area.
Will still have a slight chance for showers/storms there.
Some sites were already gusting over 30 mph in the north early this
morning and with low level wind fields forecast quite strong into
afternoon, have expanded the wind advisory to include Orange,
Seminole, north Brevard and all of Lake county.
Tonight...
With the high moisture band lingering over central
Florida, will keep chance PoPs across the north and slight chance
in central sections, which is close to the GFS MOS values.
Sat-Sun...
Hermine will continue to pull away from FL toward the Mid-
Atlantic Seaboard by Sat morn to offshore of the DelMarVa
peninsula by Sun morn. A band of tropical moisture and weak sfc
trough will remain in its wake and stretch across the north half
of the FL peninsula while the Atlantic ridge axis endeavors to re-
emerge across south FL. These synoptic features will team to
promote local southwest winds Sat, except for southerly winds
along the Space and Treasure Coasts during the afternoon. A
distribution of rainfall chances will show a north to south
gradient 50-60 percent north of a XMR-TBW line and 30-40 percent
south with a chance for heavy rain. For Sun, developing
southeasterlies will overtake the flow pattern while the lingering
moisture ribbon modulates the rain chances similar to Sat. Max
Temps U80s/L90s with Min Temps in the M70s.
Mon-Thu...
GFS/ECMWF Models in general agreement to have Hermine loiter
offshore of the NJ coast much of the week. With the system well
away from FL, deep layer moisture will begin to gradually thin
along with an entrenching onshore low level wind flow. POPs near
climo to start the period dialing back to below climo by later in
the period. The onshore flow will tend to bring a bit of an inland
skew, but dependency resides with the extent of atmospheric
drying. Max Temps U80s/L90s and Min Temps M70s.
&&
.AVIATION...
Band of numerous SHRA and isolated TSRA will move across the
northern terminals through the morning. Widespread MVFR conditions
with occasional IFR will occur at most of the terminals from KISM-
KMCO-KTIX northward. Gusty winds to around 30 knots will also
occur outside convection and be locally higher in squalls. It
will be breezy south of there too but peak gusts should be closer
to 25 knots.
&&
.MARINE...
Today-Tonight...Strong south/southwest winds behind departing
Hermine will produce hazardous boating conditions, but winds will
slowly diminish during the afternoon and evening. Will maintain
the Tropical Storm Warning for the the far north and Small Craft
Advisory for the rest of the waters, but adjustments to the end
times may be necessary in later updates. The less then favorable
boating conditions will be accompanied by scattered to numerous
offshore moving squalls and isolated storms, especially from the
Cape northward.
Holiday Weekend...With Hermine pulling well away from the area,
boating conditions will be allowed to further improve over much of
the weekend with seas diminishing to 2-3 feet during Sat into Sun,
but up to 4 feet well offshore Mon. A weak sfc trough over north
FL Sat will give way to the emerging ridge axis Sun and Mon as
onshore flow sets up. Winds S-SW Sat becoming S-SE 10 knots or
less Sun and Mon.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 88 76 89 74 / 70 40 60 30
MCO 85 76 89 75 / 60 30 60 20
MLB 91 77 90 75 / 40 20 50 30
VRB 91 76 90 75 / 30 10 40 30
LEE 84 76 87 75 / 70 40 60 20
SFB 87 76 89 75 / 60 40 60 20
ORL 86 76 89 75 / 60 30 60 20
FPR 91 75 90 74 / 30 10 40 30
&&
.MLB Watches/Warnings/Advisories...
FL...Wind Advisory until 4 PM EDT this afternoon for Coastal Volusia
County-Inland Volusia County-Northern Brevard County-
Northern Lake County-Orange-Seminole-Southern Lake County.
AM...Tropical Storm Warning for Flagler Beach to Volusia-Brevard
County Line 0-20 nm-Flagler Beach to Volusia-Brevard County
Line 20-60 nm.
Small Craft Advisory for winds until 4 PM EDT this afternoon for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Lascody/Sharp/Volkmer/CombsHazardous weather outlook, Sep 1, 6:35 PM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 635 PM EDT THU SEP 1 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-021000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 635 PM EDT THU SEP 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A TORNADO WATCH IS IN EFFECT FOR LAKE, VOLUSIA, SEMINOLE, ORANGE, OSCEOLA, AND BREVARD COUNTIES THROUGH 1100 PM EDT. VERY MOIST AIR AND INCREASING LOW-LEVEL WINDS ON THE EASTERN PERIPHERY OF HURRICANE HERMINE WILL CONTRIBUTE TO A POTENTIAL FOR A FEW TORNADOES, ESPECIALLY WITHIN SQUALLS THAT MOVE FROM WEST TO EAST ACROSS THE AREA THIS EVENING AND OVERNIGHT TONIGHT. OTHERWISE, QUICK-MOVING STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL, OCCASIONAL LIGHTNING, AND INCREASINGLY GUSTY WINDS BETWEEN 40 AND 50 MPH. STORM MOTION WILL BE FAST TOWARDS THE NORTHEAST AT 30 TO 40 MPH. .FLOOD IMPACT... LOCALIZED HEAVY RAIN AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE DUE TO THE POSSIBILITY OF TRAINING HEAVY SHOWERS AND ISOLATED LIGHTNING STORMS. THIS CAN LEAD TO STANDING WATER IN LOW SPOTS AND ON ROADWAYS. .HIGH WIND IMPACT... WHILE SUSTAINED TROPICAL STORM FORCE WINDS ARE CURRENTLY NOT FORECAST OVER EAST CENTRAL FLORIDA, WINDS BETWEEN 25 TO 30 MPH ARE EXPECTED TO DEVELOP OVER VOLUSIA AND NORTHERN LAKE COUNTIES OVERNIGHT. FURTHER TO THE SOUTH, SUSTAINED WINDS UP TO 20 MPH ARE EXPECTED. WINDS WILL BE GUSTY INTO FRIDAY MORNING, ESPECIALLY WITHIN FAST-MOVING SHOWERS AND THUNDERSTORMS. .MARINE THUNDERSTORM GUST IMPACT... FAST MOVING SHOWERS AND A FEW LIGHTNING STORMS ARE EXPECTED TO MOVE OVER INLAND AREAS AND THE ATLANTIC WATERS THIS EVENING AND OVERNIGHT AS OUTER RAINBANDS ON THE EASTERN SIDE OF HURRICANE HERMINE MOVE OVER THE STATE. WIND GUSTS IN EXCESS OF 35 KNOTS WILL BE POSSIBLE WITH LOCALLY HIGHER WAVES ON AREA LAKES, THE INTRACOASTAL WATER WAYS, AND NEAR SHORE ATLANTIC WATERS. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 30 TO 40 KNOTS. .WATERSPOUT IMPACT... MARINE INTERESTS SHOULD ALSO BE ALERT FOR THE POTENTIAL OF WATERSPOUTS THIS EVENING AND OVERNIGHT TONIGHT. .WIND AND SEA IMPACT... WINDS AND SEAS ARE EXPECTED TO INCREASE QUICKLY OVERNIGHT AND INTO FRIDAY MORNING. A TROPICAL STORM WARNING IS IN EFFECT FOR THE VOLUSIA COUNTY COASTAL WATERS WHERE WINDS WILL INCREASE TO 25 TO 35 KNOTS WITH FREQUENT GUSTS TO TROPICAL STORM FORCE EXPECTED. SEAS WILL BUILD UP TO 8 FEET, ESPECIALLY OFFSHORE AND NORTH OF CAPE CANAVERAL. FURTHER TO THE SOUTH, SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WITH WINDS BUILDING TO 20 TO 25 KNOTS AND SEAS UP TO 6 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ELEVATED THREAT FOR LIGHTNING STORMS WILL EXIST INTO THE WEEKEND WITH PERHAPS LOWER THAN NORMAL CHANCES RETURNING BY EARLY NEXT WEEK. THREATS FROM STORMS INCLUDE LIGHTNING, TORRENTIAL DOWNPOURS, AND GUSTY WINDS. SMALL CRAFT BOATING WILL REMAIN POOR TO HAZARDOUS INTO FRIDAY BEFORE FAVORABLE CONDITIONS RETURN FOR THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. ULRICH
In the hours before
Local storm report, Sep 1, 10:48 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1048 PM EDT THU SEP 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 4 NW MAGIC KINGDOM 28.46N 81.64W
09/01/2016 ORANGE FL LAW ENFORCEMENT
ORANGE COUNTY DISPATCH REPORTS A LARGE TREE DOWN AT THE
INTERSECTION OF PORTER ROAD AND AVALON ROAD.TIME
ESTIMATED BY RADAR.
0838 PM TSTM WND DMG 4 NW MAGIC KINGDOM 28.46N 81.63W
09/01/2016 ORANGE FL BROADCAST MEDIA
BROADCAST MEDIA REPORTS PINE TREES DOWN AT PORTER ROAD
AND HAMLIN GROVES TRAIL. TIME ESTIMATED.
&&
JCLocal storm report, Sep 1, 11:31 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1131 PM EDT THU SEP 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 4 NW MAGIC KINGDOM 28.46N 81.63W
09/01/2016 ORANGE FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS NUMEROUS LARGE TREES SNAPPED IN
HALF ALONG PORTER ROAD BETWEEN AVALON ROAD AND HAMLIN
GROVES TRAIL. POSSIBLE TORNADO DAMAGE.
&&
JCSpecial weather statement, Sep 2, 4:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 AM EDT FRI SEP 2 2016
FLZ041-044-045-141-144-020930-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-COASTAL VOLUSIA COUNTY FL-
439 AM EDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 530 AM EDT...
AT 434 AM EDT...DOPPLER RADAR WAS TRACKING SHOWERS AND THUNDERSTORMS
MOVING NORTHEAST AT 50 MPH INTO LAKE COUNTY AND NORTHWEST VOLUSIA
COUNTY FROM THE WEST.
WIND GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE WITH THE HEAVIER SHOWERS
AND ISOLATED LIGHTNING STORMS.
LOCATIONS IMPACTED INCLUDE...
GROVELAND...LEESBURG...EUSTIS...PAISLEY...DELAND AND PIERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING...AND MAY LEAD TO LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2896 8195 2896 8166 2928 8164 2932 8168
2940 8142 2926 8142 2927 8115 2887 8137
2883 8142 2879 8141 2835 8165 2835 8179
2836 8179 2835 8196
TIME...MOT...LOC 0834Z 237DEG 43KT 2871 8196
15The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:09 PM EDT | Special Weather Statement | MLB | Lake | 66 min |
| Sep 1, 8:28 PM EDT | Tornado Warning | MLB | Lake | 32 min |
| Sep 1, 8:34 PM EDT | Tornado Warning | MLB | Lake, Orange | 26 min |
| Sep 1, 9:02 PM EDT | Tornado Warning | MLB | Orange, Seminole | 28 min |
| Sep 1, 9:05 PM EDT | Special Weather Statement | MLB | Orange | 55 min |
| Sep 2, 5:30 AM EDT | Special Weather Statement | MLB | Lake, Orange, Seminole, Volusia | 60 min |
| Sep 2, 5:36 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 24 min |
| Sep 2, 6:32 AM EDT | Special Weather Statement | MLB | Lake | 43 min |
| Sep 2, 7:39 AM EDT | Special Marine Warning | MLB | 3 hr | |
| Sep 2, 7:44 AM EDT | Special Weather Statement | MLB | Orange | 46 min |
| Sep 2, 7:47 AM EDT | Lake Wind Advisory | MLB | Okeechobee, Osceola | 8 hr |
| Sep 2, 9:33 AM EDT | Special Weather Statement | MLB | Brevard, Osceola | 57 min |
| Sep 2, 10:23 AM EDT | Special Marine Warning | MLB | 3 hr | |
| Sep 2, 10:27 AM EDT | Special Weather Statement | MLB | Brevard, Indian River, Okeechobee, Saint Lucie | 63 min |
| Sep 2, 4:18 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Sep 2, 5:56 PM EDT | Special Weather Statement | MLB | Flagler | 34 min |
| Sep 2, 6:33 PM EDT | Special Weather Statement | MLB | Volusia | 27 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.